Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 293, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Oct 6, 2017, 10:03 PM CDT for Carson County, Gray County, Wheeler County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2017, 10:03 PM CDT (03:03 UTC)
- Expired
- Oct 6, 2017, 11:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Carson County, TX, Gray County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 95 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 6, 8:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 8.5
The text
As transmitted.
535
WUUS54 KAMA 070303
SVRAMA
TXC065-179-483-070400-
/O.NEW.KAMA.SV.W.0293.171007T0303Z-171007T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
1003 PM CDT FRI OCT 6 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Wheeler County in the Panhandle of Texas...
Southeastern Carson County in the Panhandle of Texas...
Gray County in the Panhandle of Texas...
* Until 1100 PM CDT
* At 1002 PM CDT, a severe thunderstorm was located 9 miles northeast
of Groom, or 16 miles south of Pampa, moving east at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile
homes, roofs, and outbuildings. Hail damage to vehicles
is expected.
* Locations impacted include...
Pampa, Shamrock, Briscoe, Wheeler, Mclean, Groom, Lefors, New
Mobeetie, Lake Mcclellan, Twitty, Allison, Lela, Kellerville,
Kingsmill, Alanreed and Mobeetie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3518 10112 3561 10110 3562 10000 3518 10000
TIME...MOT...LOC 0302Z 264DEG 52KT 3532 10102
HAIL...1.00IN
WIND...70MPH
$$
Guerrero1 follow-up statement
396
WWUS54 KAMA 070340
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1040 PM CDT FRI OCT 6 2017
TXC065-070349-
/O.CAN.KAMA.SV.W.0293.000000T0000Z-171007T0400Z/
Carson TX-
1040 PM CDT FRI OCT 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area and therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
the Panhandle of Texas.
LAT...LON 3518 10105 3561 10086 3562 10000 3518 10000
TIME...MOT...LOC 0339Z 268DEG 52KT 3523 10055
$$
TXC179-483-070400-
/O.CON.KAMA.SV.W.0293.000000T0000Z-171007T0400Z/
Wheeler TX-Gray TX-
1040 PM CDT FRI OCT 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR WHEELER AND GRAY COUNTIES...
At 1039 PM CDT, a severe thunderstorm was located near Mclean, or 17
miles west of Shamrock, moving east at 60 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles. Tree
damage and power outages are likely. Hail damage to
vehicles is expected.
Locations impacted include...
Shamrock, Briscoe, Wheeler, Mclean, Lefors, New Mobeetie, Lake
Mcclellan, Twitty, Allison, Lela, Kellerville, Alanreed and Mobeetie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3518 10105 3561 10086 3562 10000 3518 10000
TIME...MOT...LOC 0339Z 268DEG 52KT 3523 10055
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
$$
GuerreroWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 8:56 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Oct 6, 8:56 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 856 PM CDT Fri Oct 6 2017 .UPDATE...Storms have finally broke out from Beaver to Hereford. Expect these will fill into a line impacting the ern 2/3rds of the Panhandles with plenty of wind shear and cape for severe potential. A SVR TSTM watch has been issued along and east of the aforementioned line until 1 am. Gittinger && .PREV DISCUSSION... /Issued 608 PM CDT Fri Oct 6 2017/ AVIATION...00Z TAFs...VFR conditions will prevail throughout the forecast period under mostly clear skies. However, thunderstorms have developed north of Dalhart and more are expected to develop across the western Panhandles tonight. Best chance appears to be at KAMA with VCTS mention BTWN 07/02Z thru 07/05Z. Otherwise, winds will veer from southwest 15 to 25 kts to northwest 15 to 25 kts behind frontal passage at all terminals around 07/03Z at KGUY through 07/06Z for KDHT & KAMA. After frontal passage, winds should start to AOB 12 kts with mostly clear to clear skies for the rest of the TAF period. Bieda && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 88/88
Hazardous weather outlook, Oct 6, 2:23 PM CDT, 7 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 223 PM CDT Fri Oct 6 2017 OKZ001>003-TXZ001>020-070900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 223 PM CDT Fri Oct 6 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected later this afternoon and tonight across the Texas and Oklahoma Panhandles. These thunderstorms could become strong to severe with hail and damaging winds being the primary hazards. An isolated tornado can't be ruled out. Flash flooding will also remain a possibility with storms over areas that received heavy rain recently. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A light frost may be possible across the northwestern Panhandles Monday night into Tuesday morning. .SPOTTER INFORMATION STATEMENT... Emergency Management officials and spotter groups should be alert for severe weather this afternoon and tonight across all of the Panhandles. Beat
In the hours before
Special weather statement, Oct 6, 9:11 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Amarillo TX
911 PM CDT FRI OCT 6 2017
TXZ003-004-008-009-070300-
Hutchinson TX-Ochiltree TX-Roberts TX-Hansford TX-
911 PM CDT FRI OCT 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUTCHINSON...
SOUTHEASTERN HANSFORD...NORTHWESTERN ROBERTS AND OCHILTREE COUNTIES
UNTIL 1000 PM CDT...
At 911 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Farnsworth to Spearman to 4 miles
southeast of Morse. Movement was northeast at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Perryton, Spearman, Wolf Creek Park, Waka, Farnsworth and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 100 AM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.
LAT...LON 3595 10072 3594 10152 3625 10130 3650 10092
3650 10055 3637 10055
TIME...MOT...LOC 0211Z 244DEG 40KT 3636 10097 3620 10118 3601 10141
GuerreroSpecial weather statement, Oct 6, 9:17 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Amarillo TX
917 PM CDT FRI OCT 6 2017
TXZ008-009-012>014-070315-
Gray TX-Hutchinson TX-Roberts TX-Potter TX-Carson TX-
917 PM CDT FRI OCT 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARSON...SOUTHERN
HUTCHINSON...NORTHWESTERN GRAY...EAST CENTRAL POTTER AND ROBERTS
COUNTIES UNTIL 1015 PM CDT...
At 917 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Pringle to 5 miles north
of Borger to 8 miles south of Fritch. Movement was east at 55 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Pampa, Borger, Miami, Fritch, Stinnett, Skellytown and Codman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 100 AM CDT for
the Panhandle of Texas.
LAT...LON 3559 10066 3537 10174 3572 10151 3594 10147
3600 10057 3588 10054 3578 10054
TIME...MOT...LOC 0217Z 260DEG 46KT 3591 10135 3574 10144 3552 10161
GuerreroLocal storm report, Oct 6, 9:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
939 PM CDT FRI OCT 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TSTM WND GST 2 N AMARILLO 35.23N 101.82W
10/06/2017 M59 MPH POTTER TX BROADCAST MEDIA
WONDERLAND PARK
&&
EVENT NUMBER AMA1700860
KJSLocal storm report, Oct 6, 9:45 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
945 PM CDT FRI OCT 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM TSTM WND DMG 2 N AMARILLO 35.24N 101.82W
10/06/2017 POTTER TX EMERGENCY MNGR
TREES AND POWER LINES DOWN ON MIRROR STREET BETWEEN NE
20TH AND NE 24TH AVENUES.
&&
EVENT NUMBER AMA1700861
KJSLocal storm report, Oct 6, 9:59 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
959 PM CDT FRI OCT 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 8 W SLAPOUT 36.62N 100.26W
10/06/2017 M66 MPH BEAVER OK MESONET
&&
EVENT NUMBER AMA1700862
KJSLocal storm report, Oct 6, 10:03 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1003 PM CDT FRI OCT 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND GST 1 SSW PANHANDLE 35.33N 101.39W
10/06/2017 M63 MPH CARSON TX MESONET
&&
EVENT NUMBER AMA1700863
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 8:06 PM CDT | Special Weather Statement | AMA | Hansford | 39 min |
| Oct 6, 8:13 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Lipscomb, Ochiltree | 62 min |
| Oct 6, 8:37 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 68 min |
| Oct 6, 9:11 PM CDT | Special Weather Statement | AMA | Ochiltree | 49 min |
| Oct 6, 9:13 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 62 min |
| Oct 6, 9:17 PM CDT | Special Weather Statement | AMA | Hutchinson, Roberts | 58 min |
| Oct 6, 9:28 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hemphill, Hutchinson, Lipscomb, Ochiltree, Roberts | 37 min |
| Oct 6, 9:45 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley, Randall | 60 min |
| Oct 6, 9:52 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 25 min |
| Oct 6, 10:27 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 33 min |
| Oct 6, 10:58 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.